Hi All, I'm hoping some of you might be able to give me some encouragement that there will be light at the end of the tunnel one of these days. I have been very ill for the last few years. I have been on multiple steroids and antibiotics all throughout along with an array of other nasty medications. Throughout this ordeal I have gained a great deal of weight, bloating and other issues caused some by meds and others from emotional eating. Now that I no longer eat any meat at all since Jan 11, 2010 and stopped all dairy as of Feb 24, 2010 I have only lost a total of 3 lbs. This is very discouraging to me but I will not stop the good fight to living a healtier life. All I eat and use with cooking are all veggies the more colorful the better but main base is dark green leafy veggies. All beans and peas. Trying different rices so far of short grain brown, jasmine, wildrice, red and black rice, Almonds, Walnuts, pine, nuts, cranberries and raisins, not often but sometimes with dishes like the collards one in Alicia's book. EVOO, Safflower, Sunflower, Sesame, Canola oils, all spices, cumin, rosmary, sage, garlic powder, onion powder, parsley, oregano, vegan worchestershire, shoyu soy sauce and tamari. That just about does it. What can I change or add to help with my weight dilema. I do still have an occassional diet soda or seltzer. Still can't quite kick the diet soda but am trying. Have had a couple of WF's vegan cupcakes and a vegan oatmeal cookie as well which was delish from my local organic market but I wouldn't think that would really be that big a deal maybe it is? I am still on steroids unfortunately which gave me thrush along with my illness and yeast infections that are killers from the antibiotics. I also have been extremely tired of late. Any help or suggestions would be so appreciated. I know this is a long post so thanks to those who have taken the time to read it and help me out. :)
It seems that you have multiple things happening in your life right now. Congrats on going vegan, it can be a hard step. As far as your weight loss, 3 lbs is near on track for healthy weight loss. Healthy weight loss is 1/2 lb to 1 lb per week. Losing weight at that rate likely means you will keep it off. Now, since you are still on steroids your body may lose weight more slowly, as steroid make you gain (as you well know I'm sure). As far as what you are eating, it all sounds great (don't beat yourself up over an occasional soda), but be sure to watch your portion sizes of grains and oils. While these are good for you, too much will still make you gain. Also, be careful w/ nuts, a serving is only 1/4 cup (same 'rule' applies as w/ oils and grains regarding portions). As far as the thrush and yeast infx's, have you tried eating yogurt w/ probiotics, or I have also heard acidophilus can help w/ that (although I haven't researched it or used it myself). Silk makes a vanilla soy yogurt w/ probiotics that is very tasty. Something to think about.
Just wondering: what has your doctor said about your diet change related to your illness and medications? (I am in health care and always find it interesting to see what health care professionals have to say regarding veganism). If you have not talked w/ your doc about the diet switch, please don't be discouraged if he/she doesn't approve or looks down on it. Many doc's (traditional Western docs) are not trained extensively in nutrion and the benefits that a vegan diet can have for the health of their patients.
Hi Laura I don't know what happened again but my letter to you simply disappeared. UGH! In short I thank you so very much for your advice and support. I have been eating rice with every meal. I will cut that back and see if that helps. I never knew about grains making you gain. Nuts I rarely eat if ever really. Oils I use under a tbsp when sauteing but will watch to make sure I don't use too much. Reg yogurt I stopped eating years ago and had switched to soy yogurt but then stopped that when the sugar and not good sugar was affecting my hypoglycemia. I think I can get the acidophilis in tablet form. Got rid of the thrush caused by meds with more meds. UGH. What a nasty cycle that is. The thrush was nasty and painful. Funny you should comment on drs. When I told my pulmonary about my life and food change he acted as though he didn't hear me. I thought it so strange he literally ignored what I said. I figured the heck with him and dropped it, never to bring it up again.. I'm doing this for me not him. I won't need him one day cause my healthy diet and lifestyle will heal me for good, not through drugs and more drugs that only seem to keep me sick and make me sicker. Thanks a ton for your help. I had been so anxious to hear from someone. Your help is so appreciated. :)
Join the Discussion!
Login or create an account on The Kind Life today and you'll be able to leave comments, share photos and videos with friends, and participate in community events!